MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA ALL POLY PATELLA CEMENTED 35 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. PERSONA ALL POLY PATELLA CEMENTED 35 MM DIAMETER; PROSTHESIS, KNEE
Catalog Number 42540000035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: 14mm height size f articular surface with hinge post extension: catalog#00588006014, lot#64649674; cement shield hinge service kit size f: catalog#00585007516, lot#64812403; right size f cemented option femoral component: catalog#00588001602, lot#64695386; 15mm diameter 30mm length straight stem extension combined length 75mm: catalog#00598801215, lot#64560563; size 4 precoat cemented tibial component: catalog#00588000400, lot#65069785; unknown stryker cement: catalog#ni, lot#ni, qty#3; unknown stryker cement restrictor: catalog#ni, lot#ni, qty#2.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
It was reported that a patient had a right total rotating hinge knee arthroplasty performed and subsequently underwent two revision surgeries due to disassociation of the hinge post extension as well as a quadriceps tendon repair procedure.It was reported that the patient has continued to experience significant pain which interferes with ambulation and daily activities for two (2) years following the most recent procedure.No additional medical intervention has been reported to date to address the continued pain.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, g3, h2, h3, h6.H10: multiple reports were submitted for this event.0001822565-2024-03385, 0001822565-2024-03388, 0002648920-2024-00333, 0001822565-2024-03387, 0001822565-2024-03386.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Operative notes were provided and reviewed by a hcp stating that the patient had underwent an initial right total rotating hinge knee arthroplasty and subsequently underwent 2 revisions to address disassociation of the poly and hinge component, which caused instability.Three weeks after the second revision, the patient returned to surgery for a quadriceps tendon report.Legal documents confirm the patient continues to experience severe pain, significant difficulties with ambulation, and decreased ability to perform daily activities, which have been ongoing for more than 2 years postoperatively.These ongoing symptoms are classified as a serious injury due to their prolonged impact on the patient's quality of life.The reported event is not confirmed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.According to the instruction for use "nexgen® complete knee solution - rotating hinge knee" (87-6203-904-99 en rev.G), "to properly match the components, the femoral and tibial component size must both be reflected on the articular surface label.Mismatching may result in poor surface contact and cause pain, greater wear, implant instability, or otherwise reduce implant life." additionally, the "nexgen® rh knee primary/revision surgical technique" (97-5880-002-00 rev0220) outlines compatible combinations.However, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: corrected concomitant medical product: articular surface with segmental hinge post size f 14 mm height: catalog#00585006014, lot#64649674.Additional information provided does not alter previously reported investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA ALL POLY PATELLA CEMENTED 35 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20523220
Report Number0002648920-2024-00334
Device Sequence Number8119478
Product Code MBH
UDI-Device Identifier00889024247642
UDI-Public(01)00889024247642(17)290515(10)64995552
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42540000035
Device Lot Number64995552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer02/03/2025
03/05/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date02/04/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale